You are here:

Gastroenterology/something odd in my stool


Ok, I have a rather embarrassing question to ask. In the last few months I have noticed something peculiar in some of my bowel movements. It's always the same, it's like dark yellowish/brown and looks exactly like a chickpea. I didn't think anything of it at first, but it kept happening so I got curious because I never eat anything that it could be mistaken for. So I examined one of them one day and found that it was filled with a white powdery/ricotta cheese type substance.  

I'm really embarrassed to talk about this, but also would really like to know what it is. I was online and found a forum  where people were describing the same this as this, but they didn't know what it was either. One of them did include  a picture though which I have attached. I'm so sorry if this is to graphic, but it is exactly what I'm seeing so I wanted you to have all the info.

Also, one thing that seemed to be a common thread between me and others on that forum with the same issue is that alot of us are taking Pristiq. A few mentioned Ambien as well, both of which I am taking also. I don't know if that has anything to do with it or not. Other medications I'm on in case you need to know are mono- nessa birth control pills, xanax, and nexium. No painful bowel movements, I don't feel sick or anything.

Thank you in advance for taking the time to read this long and admittedly kind of gross question.I look forward to hearing any incite or advice you may have on this subject.

Dear Katherine

Two things came to my mind.
First, it can be parasites. However, their eggs do not have a whitish stuff.
Second version is more real. A “white powdery/ricotta cheese type substance” are very suspicious on undigested pills. You take medication that suppress the stomach acid and stop proper digestion of the pills in the stomach.

If I were you, I ask doctor to make a stool tests for parasite infestation to rule out first version.
Secondly, ask your doctor for permission to make a week brake with all your pills. You don't feel sick, so there is no obvious risk for your health. Observe your stool daily for the changes.

The last advice. Internet is a jungle, so discussing your health condition with unknown lay people may cause a problem. Better to ask professional.

I wish you health.
Peter Melamed, PhD


All Answers

Answers by Expert:

Ask Experts


Peter Melamed, PhD


I can answer all questions about digestive health, especially in focus on the non-drug, non-surgery treatment. It includes healing diet, acupuncture, herbal medicine, nutritional supplementation, healing mineral water, abdominal massage, and cleansing techniques. All these practices are widely used by gastroenterologists all over the world.


This is my everyday job at Biotherapy Alternative Medicine Clinic in San Francisco. I have decades of the experience of working as an MD in ICU, outpatient department and privet practice. I have helped many of my patients with the chronic digestive disorders by using the non-drug, non-knife approach for the 20 years.

I published many articles on internet about gastrointestinal disorders. 1. Peter Melamed, Ph.D., Felix Melamed, LAc, MSTCM. EBook Healthy Pancreas, Healthy You. Publisher Biotherapy, Inc, September 2014 2. Peter Melamed, Felix Melamed. Chronic Metabolic Acidosis Destroys Pancreas. JOP. J Pancreas (Online) 2014 Nov 28; 15(6): 552-560 3. Peter Melamed, Felix Melamed. Short Review of Our Work - "Chronic Metabolic Acidosis Destroys Pancreas" with Focus on the Functional Exocrine Pancreatic Disorders JOP. J Pancreas (Online) 2015 Jul 08; 16(4):365-368 4. Peter Melamed, PhD, and Felix Melamed, MS. Acidity Kills the Pancreas. Townsend Letter, the Examiner of Alternative Medicine. August/September 2015, p. 74-80 5. Peter Melamed, Felix Melamed. The Role of the Metabolic Acidosis in the Development of Chronic Pancreatitis. SM Group (USA) Chronic Pancreatitis: Recent Advances. 2015, Aug 10

MD, Ph.D. in the medical science and also LicAc, RN

©2016 All rights reserved.